Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Duluth, MN

June 25, 2016Cook County, Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2016, 9:27 AM CDT for Cook County, Lake County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 9:27 AM CDT (14:27 UTC)
Expired
Jun 25, 2016, 10:15 AM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cook County, MN, Lake County, MN

The radar

The Duluth radar (KDLH), 189 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 430 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

316 
WUUS53 KDLH 251427
SVRDLH
MNC031-075-251515-
/O.NEW.KDLH.SV.W.0063.160625T1427Z-160625T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
927 AM CDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...
  COOK COUNTY IN NORTHEASTERN MINNESOTA...

* UNTIL 1015 AM CDT

* AT 927 AM CDT...A LARGE CLUSTER OF STRONG TO SEVERE THUNDERSTORMS
  WAS LOCATED ALONG THE CANADIAN BORDER FROM THE EASTERN BOUNDARY
  WATERS CANOE AREA WILDERNESS TO JUST WEST OF GRAND
  PORTAGE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAND MARAIS...GUNFLINT LAKE...SAGANAGA LAKE...GRAND PORTAGE...HOVLAND...
  EAGLE MOUNTAIN...ALPINE LAKE...FOREST CENTER...LITTLE SAGANAGA LAKE...
  SOUTHEASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...SEA GULL LAKE...
  BOUNDARY WATERS CANOE AREA WILDERNESS NORTH OF THE GUNFLINT TRAIL...
  SNOWBANK LAKE...PINE LAKE...HUDSON LAKE...POPLAR LAKE...SAWBILL LAKE...
  KNIFE LAKE...KEKEKABIC LAKE AND ENSIGN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

GET OFF ARE LAKES AND MOVE TO SAFE SHELTER ON SHORE IMMEDIATELY AND
STAY AWAY FROM TREES...IF POSSIBLE.  THESE STORMS AREA ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL
RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN 45 MINUTES.

&&

LAT...LON 4793 8955 4780 8996 4769 9043 4780 9143
      4806 9139 4808 9125 4818 9109 4825 9089
      4824 9084 4818 9084 4818 9082 4809 9075
      4813 9058 4809 9055 4811 9013 4809 9003
      4803 8999 4799 8990 4802 8978 4800 8948
TIME...MOT...LOC 1424Z 280DEG 43KT 4799 9087 

HAIL...0.88IN
WIND...60MPH
 
$$
 MILLER
2 follow-up statements
823 
WWUS53 KDLH 251450
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
950 AM CDT SAT JUN 25 2016

MNC075-251458-
/O.CAN.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
LAKE MN-
950 AM CDT SAT JUN 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
EAST...OUT OF THE WARNED AREA. HOWEVER...THUNDERSTORMS PRODUCING
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL
PERSIST THROUGH AT LEAST 1015 AM CDT.

LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
      4769 9043 4776 9102 4819 9102 4823 9093
      4824 9084 4818 9084 4809 9075 4813 9058
      4809 9055 4811 9013 4809 9003 4803 8999
      4799 8990 4802 8978
TIME...MOT...LOC 1448Z 280DEG 43KT 4794 9045 

$$

MNC031-251515-
/O.CON.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
COOK MN-
950 AM CDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR COOK COUNTY...

AT 950 AM CDT...A LARGE AREAS OF STRONG TO SEVERE THUNDERSTORM WAS
LOCATED OVER MUCH OF COOK COUNTY... INCLUDING THE GUNFLINT TRAIL AND
THE EASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...GUNFLINT LAKE...SAGANAGA LAKE...GRAND
PORTAGE...HOVLAND... SEA GULL LAKE...EAGLE MOUNTAIN...ALPINE LAKE...
PINE LAKE...POPLAR LAKE...SAWBILL LAKE...DEVIL TRACK LAKE...CASCADE
RIVER STATE PARK...SWAMP LAKE...NORTH LAKE...TWO ISLAND
LAKE...CRESCENT LAKE... JUDGE MAGNEY STATE PARK AND TOM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
      4769 9043 4776 9102 4819 9102 4823 9093
      4824 9084 4818 9084 4809 9075 4813 9058
      4809 9055 4811 9013 4809 9003 4803 8999
      4799 8990 4802 8978
TIME...MOT...LOC 1448Z 280DEG 43KT 4794 9045 

HAIL...0.88IN
WIND...60MPH
 
$$
 MILLER
147 
WWUS53 KDLH 251507
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1007 AM CDT SAT JUN 25 2016

MNC031-251515-
/O.CON.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
COOK MN-
1007 AM CDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR COOK COUNTY...

AT 1007 AM CDT...A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS
COVERED MUCH OF THE EASTERN SECTIONS OF COOK COUNTY...MOVING EAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE... 
GRAND MARAIS...HOVLAND...EAGLE
MOUNTAIN...PINE LAKE... POPLAR LAKE...DEVIL TRACK LAKE...CASCADE
RIVER STATE PARK... SWAMP LAKE...NORTH LAKE...TWO ISLAND
LAKE...CRESCENT LAKE...JUDGE MAGNEY STATE PARK...TOM LAKE...BEARSKIN
LAKE...TAIL LAKE...DANIELS LAKE...AND CASCADE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
      4769 9043 4777 9090 4809 9075 4810 9064
      4813 9058 4809 9055 4811 9013 4809 9004
      4803 8999 4799 8990 4802 8978 4800 8958
TIME...MOT...LOC 1505Z 286DEG 30KT 4787 9030 

HAIL...<.75IN
WIND...60MPH
 
$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:40 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 25, 6:40 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
640 AM CDT SAT JUN 25 2016

.UPDATE...
Issued at 608 AM CDT Sat Jun 25 2016

Updated to add likely to categorical thunderstorms further south
along line from BRD to DLH with severe thunderstorms possible
north of the iron range this morning. Currently...there are 2
lines of strong to severe thunderstorms moving across northern
MN. This line will continue to move east this morning across the
north with damaging winds the main threat. This is similar to last
Sunday with morning convection with the main show in the afternoon
and evening. We will see if the same scenario develops today with
outflow boundaries laid down or the storms will cause some
disruption in the atmosphere.

&&

.SHORT TERM...(Today through Sunday)
Issued at 300 AM CDT Sat Jun 25 2016

Main concern for short term is severe weather today and this
evening.

Current surface analysis indicates an area of showers and thunderstorms
moving along the international border. This area will continue to
move along the border early this morning. Another area of strong
to severe thunderstorms extends from Warroad to Fosston. This
area of storms should clip the western portion of Koochiching
county in the next hour.

The main focus for the short term is another round of severe
weather this afternoon and this evening across the forecast area.
SPC basically has the entire forecast area in an enhanced area
for severe thunderstorms. The situation today is somewhat similar
to last Sunday's situation. Forecast CAPE values are a little
lower (3K <today> vs. 4K <Sunday>) and the best shear region is
behind the front while it was with the front last Sunday. As
indicated by the day shift...unlike last Sunday...there will not
be as strong as a cap so thunderstorms will develop earlier.
But...like last Sunday...a cold front will move through NE MN this
afternoon and NW WI this evening. Out ahead of of it...dewpoints
will be in the middle 60s to lower 70s. There will be a
possibility of supercells at the beginning of the evening with a
line developing in the late afternoon and evening. Large hail and
damaging winds along with possible tornadoes will be the main
threats with the storms

After the front passes...an area of high pressure will build into
the region late saturday night brining in cooler and drier air for
Sunday. A weak shortwave will move through Northern MN Sunday
afternoon brining a chance for showers.

.LONG TERM...(Sunday night through Friday)
Issued at 300 AM CDT Sat Jun 25 2016

A cut off upper lever low will translate across Ontario through
sunday night. The resulting cyclonic flow, along with much cooler
air, to dive over the western lake superior region Monday. The cold
air aloft will bring tight pressure gradient into the region,
producing gusty northwest winds sunday night through Monday.

Latest guidance suggests temps at 850hPa are on the order of just a
degree or two above zero C with the core of the coldest air that
tracks over the MN arrowhead zones Monday. High Temperatures on
Monday will be well below normal across the region with readings
topping out generally in the 60s. The steep lapse rates and
instability will also result in scattered rain showers during this
time.

Surface high pressure and mid level ridging will build into the
Northland through Mid week, bringing a return to seasonable
temperatures and winds of generally less than 10 kts.

Rain chances return to the forecast late Wednesday through Thursday
as a vort max, with transition to cold air advection, drops out of
canada and tracks over the forecast area. Latest GFS/ECM are in good
agreement that an upper level low deepens over hudson bay through
the end of the week, keeping the western great lakes region in a
cool unstable cyclonic flow as we go into the Holiday weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 630 AM CDT Sat Jun 25 2016

Area of Strong to severe thunderstorms affecting the INL TAF site
at issuance time with mvfr-ifr conditons expected through mid-
morning. For the rest of the TAF sites this morning...mainly vfr
conditionsd with mvfr cigs in showers. A cold front will move
through NE MN this afternoon and nw wi this evening and will cause
showers and strong to severe thunderstorms to develop with
damaging winds and large hail possible at all taf sites. High
pressure will build into the region overnight improving the
condition sto vfr with mvfr-ifr in fog possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  82  57  78  53 /  80  70  20  20
INL  81  58  69  51 /  80  30  50  40
BRD  85  59  79  55 /  80  20  10  10
HYR  86  59  80  55 /  80  90  10  10
ASX  86  60  80  55 /  70  80  10  20

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

UPDATE...Stewart
SHORT TERM...Stewart
LONG TERM...Stewart
AVIATION...Stewart
Hazardous weather outlook, Jun 25, 3:29 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
329 AM CDT SAT JUN 25 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
329 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE LARGE
HAIL...DAMAGING WIND...LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING. THERE WILL ALSO BE A RISK FOR A TORNADO. THERE IS AN
ENHANCED RISK FOR SEVERE WEATHER FOR ALL OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN.

CLOSELY MONITOR THE FORECAST. MAKE SURE YOU HAVE A WAY TO MONITOR
THE WEATHER SUCH AS NOAA WEATHER RADIO AND HAVE A SEVERE WEATHER
SAFETY PLAN TO TAKE ACTION SHOULD STORMS THREATEN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WESTERLY WINDS OF 20 MPH...WITH GUSTS IN EXCESS OF 30
MPH ARE EXPECTED SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHLAND.

THE THREAT OF THUNDERSTORMS RETURNS TO THE FORECAST WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED AFTER 100 PM THIS AFTERNOON

LSZ121-140>148-261130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
329 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT. LARGE HAIL...WIND GUSTS GREATER THAN 40 KNOTS AND
LOCALLY HIGHER WAVES...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD
TO WATER LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IF VENTURING
OUT ON THE WATER TODAY...PLAN AHEAD TO LOCATE THE NEAREST SAFE
HARBOR AND ENSURE YOU CAN RECEIVE WATCH AND WARNING INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST WINDS OF 25 KNOTS OR MORE ARE FORECAST TO DEVELOP
SUNDAY...PERSISTING INTO MONDAY. THESE WINDS WILL RESULT IN BUILDING
WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT.

STEWART

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 25, 6:03 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
603 AM CDT SAT JUN 25 2016

MNZ010-018-251130-
NORTH ITASCA-KOOCHICHING-
603 AM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ITASCA AND
SOUTHWESTERN KOOCHICHING COUNTIES...

AT 602 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
15 MILES NORTHEAST OF WASKISH TO 9 MILES NORTH OF SHEVLIN...AND
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL IMPACT THE AREAS OF
MARGIE...GEMMELL...NORTHOME...ORTH AND FUNKLEY THROUGH 700 AM.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4828 9442 4838 9379 4781 9403 4766 9441
TIME...MOT...LOC 1102Z 244DEG 41KT 4830 9425 4766 9521

GRANING
Special weather statement, Jun 25, 6:20 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
620 AM CDT SAT JUN 25 2016

MNZ011-012-251145-
NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
620 AM CDT SAT JUN 25 2016

...LINE OF SEVERE STORMS APPROACHING THE BOUNDARY WATERS CANOE AREA
WILDERNESS...

AT 610 AM CDT...SEVERE THUNDERSTORMS WERE IN NORTHWEST SAINT LOUIS
COUNTY...NEAR VOYAGEURS NATIONAL PARK...AND MOVING EAST AT 25 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WINDS AROUND 50 MPH...BRIEF
TORRENTIAL DOWNPOURS...AND CONTINUOUS LIGHTNING.

THESE SEVERE STORMS WILL CONTINUE TO TRACK EAST ALONG THE
INTERNATIONAL BORDER...AND BOUNDARY WATERS CANOE AREA WILDERNESS
THROUGH THE MORNING.

ON A CURRENT TRACK...THE LEADING EDGE OF THE MAIN LINE OF STORMS
WILL REACH THE ELY AREA AROUND 800 AM...MOVING INTO THE SNOW BANK
LAKE AND FOREST CENTER AREA AROUND 900 AM.

SEVERE WARNINGS MAY BE NEEDED IN THE NEXT HOUR OR TWO.

LAT...LON 4836 9206 4832 9200 4827 9201 4823 9196
      4820 9172 4812 9171 4811 9156 4804 9157
      4808 9127 4822 9095 4780 9091 4794 9295
      4828 9241 4822 9237 4825 9228 4832 9231
      4835 9228 4836 9215
TIME...MOT...LOC 1110Z 280DEG 22KT 4854 9255 4809 9311 4798 9359

GRANING
Special weather statement, Jun 25, 7:47 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
747 AM CDT SAT JUN 25 2016

MNZ011-019-251315-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
747 AM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS
COUNTY...

AT 747 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES NORTHEAST OF CRANE LAKE TO NEAR MEADOW BROOK...AND MOVING
EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  NORTHWESTERN BOUNDARY WATERS CANOE AREA WILDERNESS AROUND 805 AM
  CDT.
  GHEEN AROUND 810 AM CDT.
  COOK AROUND 815 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LOON LAKE...ECHO
LAKE...CELINA...LAKE AGNES...TROUT LAKE...LINDEN GROVE...LAC LA CROIX AND
CROOKED LAKE.

LAT...LON 4836 9206 4833 9205 4832 9200 4827 9201
      4824 9197 4825 9195 4823 9196 4824 9189
      4822 9188 4780 9240 4782 9308 4790 9308
      4832 9245 4822 9236 4825 9227 4827 9229
      4832 9231 4836 9226 4834 9221 4836 9216
TIME...MOT...LOC 1247Z 276DEG 24KT 4838 9230 4787 9306

GRANING
Special weather statement, Jun 25, 8:32 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
832 AM CDT SAT JUN 25 2016

MNZ021-251345-
SOUTHERN COOK/NORTH SHORE-
832 AM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COOK COUNTY...

AT 832 AM CDT...A STRONG THUNDERSTORM WAS NEAR HOVLAND...OR 14 MILES
EAST OF GRAND MARAIS...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND PORTAGE...HOVLAND...GRAND PORTAGE STATE PARK...SWAMP LAKE...JUDGE
C. R. MAGNEY STATE PARK AND JUDGE MAGNEY STATE PARK.

THE ALSO AFFECTS HIGHWAY 61 BETWEEN GRAND PORTAGE AND GRAND MARAIS.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4799 8948 4787 8974 4783 8989 4779 8996
      4776 9011 4775 9014 4785 9021 4799 8991
      4799 8985 4802 8981 4802 8972 4801 8970
      4800 8964 4802 8961 4801 8961 4800 8957
      4801 8948
TIME...MOT...LOC 1331Z 242DEG 37KT 4782 9005

 MILLER
Special weather statement, Jun 25, 8:52 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
852 AM CDT SAT JUN 25 2016

MNZ021-251415-
SOUTHERN COOK/NORTH SHORE-
852 AM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COOK COUNTY...

AT 851 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
HOVLAND...OR 26 MILES EAST OF GRAND MARAIS...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... GRAND PORTAGE...GRAND PORTAGE STATE
PARK...SWAMP LAKE...AND HIGHWAY 61 BETWEEN HOVLAND AND THE CANADIAN
BORDER.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4797 8949 4793 8955 4792 8964 4787 8973
      4783 8989 4792 8998 4802 8978 4802 8972
      4801 8970 4801 8966 4800 8964 4802 8961
      4801 8961 4800 8958 4801 8948
TIME...MOT...LOC 1351Z 238DEG 35KT 4789 8982

 MILLER
Special weather statement, Jun 25, 9:02 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
902 AM CDT SAT JUN 25 2016

MNZ019-026-251415-
SOUTH ITASCA-CENTRAL ST. LOUIS-
902 AM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS AND
SOUTHEASTERN ITASCA COUNTIES...

AT 901 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR BIWABIK TO 8 MILES NORTHWEST OF TOIVOLA...AND MOVING EAST
AT 45 MPH.

WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HIBBING...VIRGINIA...CHISHOLM...EVELETH...MOUNTAIN IRON...HOYT LAKES...
GILBERT...AURORA...BABBITT...BUHL...BIWABIK...CHERRY...COTTON...TOIVOLA...
MAKINEN...FRANKLIN...HART LAKE...KINNEY...KELSEY AND MCKINLEY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4759 9192 4711 9244 4720 9326 4765 9264
TIME...MOT...LOC 1401Z 262DEG 45KT 4761 9232 4724 9297

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:40 PM CDTSpecial Weather StatementDLHKoochiching50 min
Jun 24, 10:23 PM CDTSpecial Weather StatementDLHKoochiching52 min
Jun 25, 2:52 AM CDTSpecial Weather StatementDLH23 min
Jun 25, 3:09 AM CDTSpecial Weather StatementDLHKoochiching51 min
Jun 25, 3:49 AM CDTSevere Thunderstorm WarningDLHKoochiching26 min
Jun 25, 3:54 AM CDTSpecial Weather StatementDLH36 min
Jun 25, 4:07 AM CDTSevere Thunderstorm WarningDLHKoochiching38 min
Jun 25, 4:38 AM CDTSevere Thunderstorm WarningDLHKoochiching52 min
Jun 25, 5:15 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis45 min
Jun 25, 5:38 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis22 min
Jun 25, 5:55 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis35 min
Jun 25, 6:03 AM CDTSpecial Weather StatementDLHKoochiching27 min
Jun 25, 6:20 AM CDTSpecial Weather StatementDLH25 min
Jun 25, 6:22 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis38 min
Jun 25, 6:28 AM CDTSevere Thunderstorm WarningDLHItasca, Koochiching47 min
Jun 25, 6:51 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis39 min
Jun 25, 7:18 AM CDTSevere Thunderstorm WarningDLHSaint Louis42 min
Jun 25, 7:47 AM CDTSpecial Weather StatementDLH28 min
Jun 25, 7:54 AM CDTSevere Thunderstorm WarningDLHCook, Lake51 min
Jun 25, 8:06 AM CDTSevere Thunderstorm WarningDLHLake, Saint Louis39 min
Jun 25, 8:25 AM CDTSpecial Marine WarningDLH50 min
Jun 25, 8:32 AM CDTSpecial Weather StatementDLHCook13 min
Jun 25, 8:45 AM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis45 min
Jun 25, 8:52 AM CDTSpecial Weather StatementDLHCook23 min
Jun 25, 9:02 AM CDTSpecial Weather StatementDLHSaint Louis13 min
Jun 25, 9:32 AM CDTSpecial Weather StatementDLHLake13 min
Jun 25, 9:44 AM CDTSpecial Marine WarningDLH61 min
Jun 25, 9:52 AM CDTSpecial Weather StatementDLHLake23 min
Jun 25, 10:15 AM CDTSpecial Weather StatementDLHLake15 min
Jun 25, 10:19 AM CDTSpecial Weather StatementDLHCook11 min
Jun 25, 10:41 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis9 hr
Jun 25, 1:41 PM CDTSpecial Weather StatementDLHCrow Wing19 min
Jun 25, 2:09 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing51 min
Jun 25, 2:27 PM CDTSpecial Weather StatementDLHKoochiching18 min
Jun 25, 2:29 PM CDTSpecial Weather StatementDLH16 min
Jun 25, 2:41 PM CDTSpecial Weather StatementDLHKoochiching19 min
Jun 25, 2:42 PM CDTSpecial Weather StatementDLH18 min
Jun 25, 2:51 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis24 min
Jun 25, 3:00 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing30 min
Jun 25, 3:04 PM CDTSpecial Weather StatementDLHCrow Wing11 min
Jun 25, 3:16 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Saint Louis44 min
Jun 25, 3:26 PM CDTSpecial Weather StatementDLHKoochiching34 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing46 min
Jun 25, 3:36 PM CDTSpecial Weather StatementDLHKoochiching24 min
Jun 25, 3:49 PM CDTTornado WarningDLHAitkin, Carlton, Saint Louis26 min
Jun 25, 3:51 PM CDTSpecial Weather StatementDLHLake of the Woods9 min
Jun 25, 4:00 PM CDTSevere Thunderstorm WarningDLHKoochiching45 min
Jun 25, 4:01 PM CDTSevere Thunderstorm WarningDLHKoochiching29 min
Jun 25, 4:04 PM CDTFlash Flood WarningDLHAitkin, Crow Wing6 hr
Jun 25, 4:07 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine, Saint Louis53 min
Jun 25, 4:10 PM CDTSpecial Weather StatementDLHSaint Louis20 min
Jun 25, 4:32 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis43 min
Jun 25, 4:34 PM CDTSpecial Marine WarningDLH56 min
Jun 25, 4:36 PM CDTSevere Thunderstorm WarningDLHCarlton, Lake, Saint Louis39 min
Jun 25, 4:43 PM CDTSevere Thunderstorm WarningDLHKoochiching47 min
Jun 25, 4:55 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine50 min
Jun 25, 5:01 PM CDTSpecial Weather StatementDLHKoochiching29 min
Jun 25, 5:12 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis48 min
Jun 25, 5:14 PM CDTSevere Thunderstorm WarningDLHSaint Louis31 min
Jun 25, 5:25 PM CDTSpecial Marine WarningDLH65 min
Jun 25, 5:25 PM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis50 min
Jun 25, 5:32 PM CDTSpecial Weather StatementDLHKoochiching28 min
Jun 25, 5:44 PM CDTSevere Thunderstorm WarningDLHPine46 min
Jun 25, 6:01 PM CDTSpecial Weather StatementDLHKoochiching29 min
Jun 25, 6:15 PM CDTSpecial Weather StatementDLHLake15 min
Jun 25, 6:16 PM CDTSpecial Weather StatementDLHKoochiching29 min
Jun 25, 6:20 PM CDTSpecial Marine WarningDLH55 min
Jun 25, 6:22 PM CDTSpecial Marine WarningDLH53 min
Jun 25, 6:32 PM CDTSpecial Weather StatementDLHKoochiching28 min
Jun 25, 6:40 PM CDTSpecial Weather StatementDLHCook20 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.